Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 32, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 2, 2019, 4:16 PM CDT for DeKalb County, Putnam County, Smith County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2019, 4:16 PM CDT (21:16 UTC)
- Expired
- May 2, 2019, 4:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties DeKalb County, TN, Putnam County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 74 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
561 WUUS54 KOHX 022116 SVROHX TNC041-141-159-022145- /O.NEW.KOHX.SV.W.0032.190502T2116Z-190502T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Nashville TN 416 PM CDT Thu May 2 2019 The National Weather Service in Nashville has issued a * Severe Thunderstorm Warning for... Southeastern Smith County in Middle Tennessee... Central De Kalb County in Middle Tennessee... Southwestern Putnam County in Middle Tennessee... * Until 445 PM CDT. * At 416 PM CDT, a severe thunderstorm was located over Smithville, moving north at 20 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Smithville, Baxter, Dowelltown, Center Hill Lake and Edgar Evans State Park. This includes Interstate 40 between mile markers 261 and 281. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 3589 8574 3593 8595 3624 8590 3617 8558 TIME...MOT...LOC 2116Z 195DEG 17KT 3599 8583 HAIL...0.88IN WIND...60MPH $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:23 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 2, 2:23 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Nashville TN 223 PM CDT Thu May 2 2019 .DISCUSSION... Showers and thunderstorms have developed this afternoon, basically east of I-65. Some have had some pea-sized hail in the them, but nothing to get too worked up over. What may need to be watched closely is the training of these storms dropping quite a bit of rain over one or two spots. This could lead to some localized flooding. As the afternoon progresses, it is expected that additional storms will develop west of I-65. A CAPE maxima of 2000-3000 J/Kg in this area is the energy storms will have to feed upon. I'm still watching an outflow boundary north and west of the metro area that could spark storms, as well as a couple upper level impulses that may instigate further convection. A lack of deep layer shear will mitigate a larger severe weather threat, but there will still be concerns of brief damaging wind gusts and hail, and localized flooding can't be ruled out with any training storms. Usually we can say that as the sun sets and we lose the heating of the day, storms will become less numerous. On the whole, I think that will be the case, however after midnight, models are fairly consistent in developing a surface low over NE Arkansas and pushing it across West and Middle TN before daybreak. In fact, IR satellite data over the last couple of hours may be hinting at the development of an MCV over central Arkansas. Either way, the better shot of precipitation from this will be along and north of I-40 early Friday morning and while I'm not overly concerned about severe with this, due to meager shear and the overnight aspect, a strong wind gusts or two can't be ruled before sunrise. We'll keep a chance PoP in during the day on Friday, but as we get into the overnight hours Friday into Saturday morning and especially Saturday, widespread showers and thunderstorms will take over. This will be due to the main upper level trough pushing a weak surface low and cold front through the region. Forecast sounding aren't all that impressive regarding severe storms, so at this point, we'll just highlight general thunderstorms. One thing to point out, the 12Z NAM does show the potential for some stronger storms south of I-40 Saturday evening, but it is the outlier. Precipitation, depending what model you go with, should be east of Middle TN by midnight Saturday night, but it could be daybreak Sunday morning before showers pull off the Cumberland Plateau. Sunday, Monday and most of Tuesday look relatively quiet. Temperatures will warm back into the mid to upper 80s and this could be setting the stage for a wet second half of next week, so if you've got lawn mowing to do, the first half of the week might be best. && .AVIATION... 18Z TAF DISCUSSION. VCTS or TS will remain possible through the afternoon and early evening with light southerly winds at all terminals. Expect to see a break in rain activity around 00z to 01z, with the potential for more RA or TS by 08z to 12z at the TAF sites. VIS and CIGs may briefly become MVFR/IFR under TS. && .PRELIMINARY POINT TEMPS/POPS... Nashville 64 82 63 75 57 / 50 40 80 80 50 Clarksville 63 79 61 72 54 / 60 30 80 80 40 Crossville 61 77 60 74 56 / 50 50 60 70 60 Columbia 64 82 63 76 57 / 40 50 70 80 50 Lawrenceburg 65 82 64 77 58 / 40 50 70 80 50 Waverly 63 81 61 73 55 / 50 30 80 80 40 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........Schaper
Hazardous weather outlook, May 2, 5:04 AM CDT, 11 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 504 AM CDT Thu May 2 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-031015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 504 AM CDT Thu May 2 2019 This Hazardous Weather Outlook is for portions of middle Tennessee. .DAY ONE...Today and Tonight There is a slight risk for severe thunderstorms across northwest Middle Tennessee, and a marginal risk across the rest of Middle Tennessee, this afternoon into tonight. A few storms with large hail and damaging winds will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous showers and thunderstorms are expected Friday and Saturday. A few storms each day could be strong, with small hail and high winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. Shamburger
In the hours before
Special weather statement, May 2, 3:08 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
308 PM CDT Thu May 2 2019
TNZ066-022045-
Cumberland TN-
308 PM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUMBERLAND COUNTY UNTIL
345 PM CDT...
At 308 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crossville, moving northeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Crossville, Fairfield Glade, Crab Orchard, Lake Tansi, Cumberland
Mountain State Park and Slate Springs.
This includes Interstate 40 between mile markers 314 and 337.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3576 8507 3577 8511 3591 8522 3613 8502
3591 8472
TIME...MOT...LOC 2008Z 233DEG 20KT 3587 8509
13Special weather statement, May 2, 3:18 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
318 PM CDT Thu May 2 2019
TNZ031>033-064-065-022100-
Putnam TN-Overton TN-De Kalb TN-Jackson TN-White TN-
318 PM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OVERTON...NORTHEASTERN DE
KALB...SOUTHEASTERN JACKSON...NORTHWESTERN WHITE AND PUTNAM COUNTIES
UNTIL 400 PM CDT...
At 318 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Livingston to 8 miles south of Baxter.
Movement was northeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Cookeville, Smithville, Livingston, Algood, Baxter, Hamptons
Crossroads, Bakers Crossroads, Burgess Falls State Park, Rickman,
Cummins Falls State Park and Standing Stone State Park.
This includes Interstate 40 between mile markers 274 and 298.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3651 8521 3650 8520 3602 8535 3593 8583
3642 8552 3641 8550 3645 8548 3651 8522
TIME...MOT...LOC 2018Z 246DEG 11KT 3642 8541 3604 8565
13Special weather statement, May 2, 3:26 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Nashville TN 326 PM CDT Thu May 2 2019 TNZ027-028-059-062-022115- Rutherford TN-Williamson TN-Davidson TN-Wilson TN- 326 PM CDT Thu May 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON... NORTHWESTERN RUTHERFORD...NORTHEASTERN WILLIAMSON AND WEST CENTRAL WILSON COUNTIES UNTIL 415 PM CDT... At 326 PM CDT, Doppler radar was tracking a strong thunderstorm near Franklin, moving north at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Franklin, Nashville, Smyrna, Brentwood, La Vergne, Mount Juliet, Nolensville, Forest Hills, Oak Hill, Rural Hill, Antioch, Belinda City, Berry Hill, Triune, Percy Priest Lake and Gladeville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3578 8660 3583 8686 3621 8679 3616 8635 TIME...MOT...LOC 2026Z 196DEG 25KT 3588 8674 13
Special weather statement, May 2, 3:31 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
331 PM CDT Thu May 2 2019
TNZ077-022100-
Coffee TN-
331 PM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE COUNTY UNTIL 400 PM CDT...
At 331 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manchester, moving north at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Manchester, Tullahoma, Summitville and Arnold AFB.
This includes Interstate 24 between mile markers 101 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3536 8615 3536 8616 3535 8616 3536 8617
3537 8624 3566 8622 3552 8590 3534 8603
TIME...MOT...LOC 2031Z 196DEG 25KT 3543 8614
13Special weather statement, May 2, 3:33 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
333 PM CDT Thu May 2 2019
TNZ063>065-078-022115-
Cannon TN-De Kalb TN-Warren TN-White TN-
333 PM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE KALB...
NORTHWESTERN WARREN...WEST CENTRAL WHITE AND SOUTHEASTERN CANNON
COUNTIES UNTIL 415 PM CDT...
At 333 PM CDT, Doppler radar was tracking a strong thunderstorm near
McMinnville, moving north at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
McMinnville, Smithville, Morrison and Centertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3564 8597 3565 8598 3565 8599 3566 8599
3565 8600 3565 8601 3597 8591 3593 8559
3560 8580
TIME...MOT...LOC 2033Z 197DEG 23KT 3571 8588
13Special weather statement, May 2, 3:50 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
350 PM CDT Thu May 2 2019
TNZ008-027-028-022115-
Davidson TN-Wilson TN-Sumner TN-
350 PM CDT Thu May 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAVIDSON...SOUTHERN
SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 415 PM CDT...
At 349 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Antioch to 6 miles southeast of Belinda
City. Movement was north at 25 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Gallatin, Lebanon, Nashville, Madison, Hendersonville, Mount Juliet,
Goodlettsville, Millersville, Forest Hills, Oak Hill, Lakewood,
Hermitage, Rural Hill, Antioch, Belinda City, Old Hickory, Berry
Hill, Bledsoe Creek State Park, Percy Priest Lake and Gladeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remember, lightning can strike out to 10 miles from the parent
thunderstorm. If you can hear thunder, you are close enough to be
struck by lightning. Move to safe shelter now!
&&
LAT...LON 3608 8629 3607 8646 3610 8652 3606 8653
3608 8653 3609 8655 3607 8655 3606 8656
3604 8682 3635 8683 3641 8629
TIME...MOT...LOC 2049Z 189DEG 22KT 3606 8672 3610 8639
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:45 AM CDT | Special Weather Statement | OHX | Cumberland | 45 min |
| May 2, 11:56 AM CDT | Special Weather Statement | OHX | Trousdale | 34 min |
| May 2, 12:03 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 16 min |
| May 2, 12:41 PM CDT | Special Weather Statement | OHX | Van Buren, White | 34 min |
| May 2, 12:44 PM CDT | Special Weather Statement | OHX | Rutherford | 46 min |
| May 2, 12:57 PM CDT | Areal Flood Advisory | OHX | Cumberland, White | 2 hr |
| May 2, 1:05 PM CDT | Special Weather Statement | OHX | Jackson | 25 min |
| May 2, 1:26 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 34 min |
| May 2, 1:31 PM CDT | Special Weather Statement | OHX | Putnam | 29 min |
| May 2, 1:33 PM CDT | Special Weather Statement | OHX | Trousdale | 27 min |
| May 2, 1:36 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 39 min |
| May 2, 1:48 PM CDT | Special Weather Statement | OHX | Jackson | 27 min |
| May 2, 1:52 PM CDT | Special Weather Statement | OHX | Overton | 38 min |
| May 2, 2:05 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton | 40 min |
| May 2, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 31 min |
| May 2, 2:22 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Pickett | 8 min |
| May 2, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 22 min |
| May 2, 2:44 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam | 31 min |
| May 2, 3:08 PM CDT | Special Weather Statement | OHX | Cumberland | 37 min |
| May 2, 3:18 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 42 min |
| May 2, 3:26 PM CDT | Special Weather Statement | OHX | Davidson | 49 min |
| May 2, 3:31 PM CDT | Special Weather Statement | OHX | Coffee | 29 min |
| May 2, 3:33 PM CDT | Special Weather Statement | OHX | Warren | 42 min |
| May 2, 3:50 PM CDT | Special Weather Statement | OHX | Davidson, Wilson | 25 min |
| May 2, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Warren | 31 min |
| May 2, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 41 min |
| May 2, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 27 min |
| May 2, 4:30 PM CDT | Special Weather Statement | OHX | Warren | 30 min |
| May 2, 4:33 PM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 27 min |
| May 2, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 17 min |
| May 2, 5:42 PM CDT | Areal Flood Advisory | OHX | Cumberland, White | 2 hr |
| May 2, 5:54 PM CDT | Special Weather Statement | OHX | Cumberland | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.